January  2022, 21(1): 337-354. doi: 10.3934/cpaa.2021180

Subharmonic solutions of bounded coupled Hamiltonian systems with sublinear growth

1. 

School of Mathematical Sciences, Soochow University, Suzhou 215006, China

2. 

Department of Fundamental Courses, Wuxi Institute of Technology, Wuxi 214121, China

* Corresponding author

Received  April 2021 Revised  September 2021 Published  January 2022 Early access  October 2021

Fund Project: This work is supported by the National Natural Science Foundation of China (No. 12071327, No. 11671287)

We prove the existence and multiplicity of subharmonic solutions for bounded coupled Hamiltonian systems. The nonlinearities are assumed to satisfy Landesman-Lazer conditions at the zero eigenvalue, and to have some kind of sublinear behavior at infinity. The proof is based on phase plane analysis and a higher dimensional version of the Poincaré-Birkhoff twist theorem by Fonda and Ureña. The results obtained generalize the previous works for scalar second-order differential equations or relativistic equations to higher dimensional systems.

Citation: Fanfan Chen, Dingbian Qian, Xiying Sun, Yinyin Wu. Subharmonic solutions of bounded coupled Hamiltonian systems with sublinear growth. Communications on Pure and Applied Analysis, 2022, 21 (1) : 337-354. doi: 10.3934/cpaa.2021180
References:
[1]

C. Bereanu and J. Mawhin, Existence and multiplicity results for some nonlinear problems with singular-Laplacian, J. Differ. Equ., 243 (2007), 536-557.  doi: 10.1016/j.jde.2007.05.014.

[2]

A. Boscaggin and R. Ortega, Monotone twist maps and periodic solutions of systems of Duffing type, Math. Proc. Cambridge Philos. Soc., 157 (2014), 279-296.  doi: 10.1017/S0305004114000310.

[3]

A. Calamai and A. Sfecci, Multiplicity of periodic solutions for systems of weakly coupled parametrized second order differential equations, Nonlinear Differ. Equ. Appl., 24 (2017), 1-17.  doi: 10.1007/s00030-016-0427-5.

[4]

T. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differ. Equ., 97 (1992), 328-378.  doi: 10.1016/0022-0396(92)90076-Y.

[5]

T. Ding and F. Zanolin, Subharmonic solutions of second order nonlinear equations: A time-map approach, Nonlinear Anal., 20 (1993), 509-532.  doi: 10.1016/0362-546X(93)90036-R.

[6]

A. Fonda, Positively homogeneous Hamiltonian systems in the plane, J. Differ. Equ., 200 (2004), 162-184.  doi: 10.1016/j.jde.2004.02.001.

[7]

A. FondaM. Garrione and P. Gidoni, Periodic perturbations of Hamiltonian systems, Adv. Nonlinear Anal., 5 (2016), 367-382. 

[8]

A. Fonda and P. Gidoni, An avoiding cones condition for the Poincaré-Birkhoff theorem, J. Differ. Equ., 262 (2017), 1064-1084.  doi: 10.1016/j.jde.2016.10.002.

[9]

A. Fonda and M. Ramos, Large-amplitude subharmonic oscillations for scalar second-order differential equations with asymmetric nonlinearities, J. Differ. Equ., 109 (1994), 354-372.  doi: 10.1006/jdeq.1994.1055.

[10]

A. FondaZ. Schneider and F. Zanolin, Periodic oscillations for a nonlinear suspension bridge model, J. Comput. Appl. Math., 52 (1994), 113-140. 

[11]

A. Fonda and A. Sfecci, Multiple periodic solutions of Hamiltonian systems confined in a box, Discrete Contin. Dyn. Syst., 37 (2017), 297-301.  doi: 10.3934/dcds.2017059.

[12]

A. Fonda and A. Sfecci, Periodic solutions of a system of coupled oscillators with one-sided superlinear retraction forces, Differ. Integral Equ., 25 (2012), 993-1010. 

[13]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differ. Equ., 260 (2016), 2150-2162.  doi: 10.1016/j.jde.2015.09.056.

[14]

A. Fonda and R. Toader, Periodic solutions of radially symmetric perturbations of Newtonian systems, Proc. Amer. Math. Soc, 140 (2012), 1331-1341. 

[15]

A. Fonda and R. Toader, Subharmonic solutions of Hamiltonian systems displaying some kind of sublinear growth, Adv. Nonlinear Anal., 8 (2019), 583-602.  doi: 10.1515/anona-2017-0040.

[16]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré-Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 679-698.  doi: 10.1016/j.anihpc.2016.04.002.

[17]

M. Garcia-HuidobroR. Manásevich and F. Zanolin, Strongly nonlinear second-order ODEs with unilateral conditions, Differ. Integral Equ., 8 (1993), 1057-1078. 

[18]

P. Hartman, On boundary value problems for second order differential equations, J. Differ. Equ., 26 (1977), 37-53.  doi: 10.1016/0022-0396(77)90097-3.

[19]

H. Jacobowitz, Periodic solutions of $x''+f(x, t) = 0$ via the Poincaré-Birkhoff theorem, J. Differ. Equ., 20 (1976), 37-52.  doi: 10.1016/0022-0396(76)90094-2.

[20]

J. Mawhin, Resonance problems for some non-autonomous ordinary differential equations, in Stability and Bifurcation Theory for Non-Autonomous Differential Equations, Lecture Notes in Mathematics, 2065, Springer Verlag, 2013. doi: 10.1007/978-3-642-32906-7_3.

[21]

J. Moser and E. Zehnder, Notes on Dynamical Systems, Courant Institute of Mathematical Sciences, New York University, 2005. doi: 10.1090/cln/012.

[22]

D. QianL. Chen and X. Sun, Periodic solutions of superlinear impulsive differential equations: a geometric approach, J. Differ. Equ., 258 (2015), 3088-3106.  doi: 10.1016/j.jde.2015.01.003.

[23]

D. Qian and P. J. Torres, Periodic motions of linear impact oscillators via the successor map, SIAM J. Math. Anal., 36 (2005), 1707-1725.  doi: 10.1137/S003614100343771X.

[24]

D. QianP. J. Torres and P. Wang, Periodic solutions of second order equations via rotation numbers, J. Differ. Equ., 266 (2019), 4746-4768.  doi: 10.1016/j.jde.2018.10.010.

[25]

C. Rebelo and F. Zanolin, Multiplicity results for periodic solutions of second order ODEs with asymmetric nonlinearities, Trans. Amer. Math. Soc., 348 (1996), 2349-2389.  doi: 10.1090/S0002-9947-96-01580-2.

[26]

X. SunQ. LiuD. Qian and N. Zhao, Infinitely many subharmonic solutions for nonlinear equations with singular $\phi$-Laplacian, Commun. Pure Appl. Anal., 19 (2020), 279-292.  doi: 10.3934/cpaa.20200015.

show all references

References:
[1]

C. Bereanu and J. Mawhin, Existence and multiplicity results for some nonlinear problems with singular-Laplacian, J. Differ. Equ., 243 (2007), 536-557.  doi: 10.1016/j.jde.2007.05.014.

[2]

A. Boscaggin and R. Ortega, Monotone twist maps and periodic solutions of systems of Duffing type, Math. Proc. Cambridge Philos. Soc., 157 (2014), 279-296.  doi: 10.1017/S0305004114000310.

[3]

A. Calamai and A. Sfecci, Multiplicity of periodic solutions for systems of weakly coupled parametrized second order differential equations, Nonlinear Differ. Equ. Appl., 24 (2017), 1-17.  doi: 10.1007/s00030-016-0427-5.

[4]

T. Ding and F. Zanolin, Periodic solutions of Duffing's equations with superquadratic potential, J. Differ. Equ., 97 (1992), 328-378.  doi: 10.1016/0022-0396(92)90076-Y.

[5]

T. Ding and F. Zanolin, Subharmonic solutions of second order nonlinear equations: A time-map approach, Nonlinear Anal., 20 (1993), 509-532.  doi: 10.1016/0362-546X(93)90036-R.

[6]

A. Fonda, Positively homogeneous Hamiltonian systems in the plane, J. Differ. Equ., 200 (2004), 162-184.  doi: 10.1016/j.jde.2004.02.001.

[7]

A. FondaM. Garrione and P. Gidoni, Periodic perturbations of Hamiltonian systems, Adv. Nonlinear Anal., 5 (2016), 367-382. 

[8]

A. Fonda and P. Gidoni, An avoiding cones condition for the Poincaré-Birkhoff theorem, J. Differ. Equ., 262 (2017), 1064-1084.  doi: 10.1016/j.jde.2016.10.002.

[9]

A. Fonda and M. Ramos, Large-amplitude subharmonic oscillations for scalar second-order differential equations with asymmetric nonlinearities, J. Differ. Equ., 109 (1994), 354-372.  doi: 10.1006/jdeq.1994.1055.

[10]

A. FondaZ. Schneider and F. Zanolin, Periodic oscillations for a nonlinear suspension bridge model, J. Comput. Appl. Math., 52 (1994), 113-140. 

[11]

A. Fonda and A. Sfecci, Multiple periodic solutions of Hamiltonian systems confined in a box, Discrete Contin. Dyn. Syst., 37 (2017), 297-301.  doi: 10.3934/dcds.2017059.

[12]

A. Fonda and A. Sfecci, Periodic solutions of a system of coupled oscillators with one-sided superlinear retraction forces, Differ. Integral Equ., 25 (2012), 993-1010. 

[13]

A. Fonda and A. Sfecci, Periodic solutions of weakly coupled superlinear systems, J. Differ. Equ., 260 (2016), 2150-2162.  doi: 10.1016/j.jde.2015.09.056.

[14]

A. Fonda and R. Toader, Periodic solutions of radially symmetric perturbations of Newtonian systems, Proc. Amer. Math. Soc, 140 (2012), 1331-1341. 

[15]

A. Fonda and R. Toader, Subharmonic solutions of Hamiltonian systems displaying some kind of sublinear growth, Adv. Nonlinear Anal., 8 (2019), 583-602.  doi: 10.1515/anona-2017-0040.

[16]

A. Fonda and A. J. Ureña, A higher dimensional Poincaré-Birkhoff theorem for Hamiltonian flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 34 (2017), 679-698.  doi: 10.1016/j.anihpc.2016.04.002.

[17]

M. Garcia-HuidobroR. Manásevich and F. Zanolin, Strongly nonlinear second-order ODEs with unilateral conditions, Differ. Integral Equ., 8 (1993), 1057-1078. 

[18]

P. Hartman, On boundary value problems for second order differential equations, J. Differ. Equ., 26 (1977), 37-53.  doi: 10.1016/0022-0396(77)90097-3.

[19]

H. Jacobowitz, Periodic solutions of $x''+f(x, t) = 0$ via the Poincaré-Birkhoff theorem, J. Differ. Equ., 20 (1976), 37-52.  doi: 10.1016/0022-0396(76)90094-2.

[20]

J. Mawhin, Resonance problems for some non-autonomous ordinary differential equations, in Stability and Bifurcation Theory for Non-Autonomous Differential Equations, Lecture Notes in Mathematics, 2065, Springer Verlag, 2013. doi: 10.1007/978-3-642-32906-7_3.

[21]

J. Moser and E. Zehnder, Notes on Dynamical Systems, Courant Institute of Mathematical Sciences, New York University, 2005. doi: 10.1090/cln/012.

[22]

D. QianL. Chen and X. Sun, Periodic solutions of superlinear impulsive differential equations: a geometric approach, J. Differ. Equ., 258 (2015), 3088-3106.  doi: 10.1016/j.jde.2015.01.003.

[23]

D. Qian and P. J. Torres, Periodic motions of linear impact oscillators via the successor map, SIAM J. Math. Anal., 36 (2005), 1707-1725.  doi: 10.1137/S003614100343771X.

[24]

D. QianP. J. Torres and P. Wang, Periodic solutions of second order equations via rotation numbers, J. Differ. Equ., 266 (2019), 4746-4768.  doi: 10.1016/j.jde.2018.10.010.

[25]

C. Rebelo and F. Zanolin, Multiplicity results for periodic solutions of second order ODEs with asymmetric nonlinearities, Trans. Amer. Math. Soc., 348 (1996), 2349-2389.  doi: 10.1090/S0002-9947-96-01580-2.

[26]

X. SunQ. LiuD. Qian and N. Zhao, Infinitely many subharmonic solutions for nonlinear equations with singular $\phi$-Laplacian, Commun. Pure Appl. Anal., 19 (2020), 279-292.  doi: 10.3934/cpaa.20200015.

Figure 1.  $ z_k(t)\in \mathcal{D}_{1} $ and $ z_k(t)\in\mathcal{D}_{1}\cup \mathcal{E}_{k, y} $
Figure 2.  $ z_k(t)\in \mathcal{D}_{2} $
[1]

Simona Fornaro, Stefano Lisini, Giuseppe Savaré, Giuseppe Toscani. Measure valued solutions of sub-linear diffusion equations with a drift term. Discrete and Continuous Dynamical Systems, 2012, 32 (5) : 1675-1707. doi: 10.3934/dcds.2012.32.1675

[2]

Chungen Liu, Xiaofei Zhang. Subharmonic solutions and minimal periodic solutions of first-order Hamiltonian systems with anisotropic growth. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1559-1574. doi: 10.3934/dcds.2017064

[3]

Norimichi Hirano, Zhi-Qiang Wang. Subharmonic solutions for second order Hamiltonian systems. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 467-474. doi: 10.3934/dcds.1998.4.467

[4]

Naoufel Ben Abdallah, Irene M. Gamba, Giuseppe Toscani. On the minimization problem of sub-linear convex functionals. Kinetic and Related Models, 2011, 4 (4) : 857-871. doi: 10.3934/krm.2011.4.857

[5]

Chao Wang, Qihuai Liu, Zhiguo Wang. Periodic bouncing solutions for Hill's type sub-linear oscillators with obstacles. Communications on Pure and Applied Analysis, 2021, 20 (1) : 281-300. doi: 10.3934/cpaa.2020266

[6]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[7]

Li-Xin Zhang. On the laws of the iterated logarithm under sub-linear expectations. Probability, Uncertainty and Quantitative Risk, 2021, 6 (4) : 409-460. doi: 10.3934/puqr.2021020

[8]

William Clark, Anthony Bloch, Leonardo Colombo. A Poincaré-Bendixson theorem for hybrid systems. Mathematical Control and Related Fields, 2020, 10 (1) : 27-45. doi: 10.3934/mcrf.2019028

[9]

Tianqing An, Zhi-Qiang Wang. Periodic solutions of Hamiltonian systems with anisotropic growth. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1069-1082. doi: 10.3934/cpaa.2010.9.1069

[10]

Xiao-Fei Zhang, Fei Guo. Multiplicity of subharmonic solutions and periodic solutions of a particular type of super-quadratic Hamiltonian systems. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1625-1642. doi: 10.3934/cpaa.2016005

[11]

Kai Tao. Strong Birkhoff ergodic theorem for subharmonic functions with irrational shift and its application to analytic quasi-periodic cocycles. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1495-1533. doi: 10.3934/dcds.2021162

[12]

Robert J. Elliott, Tak Kuen Siu. Stochastic volatility with regime switching and uncertain noise: Filtering with sub-linear expectations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (1) : 59-81. doi: 10.3934/dcdsb.2017003

[13]

Pedro Marín-Rubio, José Real. Pullback attractors for 2D-Navier-Stokes equations with delays in continuous and sub-linear operators. Discrete and Continuous Dynamical Systems, 2010, 26 (3) : 989-1006. doi: 10.3934/dcds.2010.26.989

[14]

Li-Xin Zhang. A note on the cluster set of the law of the iterated logarithm under sub-linear expectations. Probability, Uncertainty and Quantitative Risk, , () : -. doi: 10.3934/puqr.2022006

[15]

Julián López-Gómez, Eduardo Muñoz-Hernández, Fabio Zanolin. On the applicability of the poincaré–Birkhoff twist theorem to a class of planar periodic predator-prey models. Discrete and Continuous Dynamical Systems, 2020, 40 (4) : 2393-2419. doi: 10.3934/dcds.2020119

[16]

Denis Blackmore, Jyoti Champanerkar, Chengwen Wang. A generalized Poincaré-Birkhoff theorem with applications to coaxial vortex ring motion. Discrete and Continuous Dynamical Systems - B, 2005, 5 (1) : 15-33. doi: 10.3934/dcdsb.2005.5.15

[17]

Anouar Bahrouni, Marek Izydorek, Joanna Janczewska. Subharmonic solutions for a class of Lagrangian systems. Discrete and Continuous Dynamical Systems - S, 2019, 12 (7) : 1841-1850. doi: 10.3934/dcdss.2019121

[18]

Zhiping Fan, Duanzhi Zhang. Minimal period solutions in asymptotically linear Hamiltonian system with symmetries. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2095-2124. doi: 10.3934/dcds.2020354

[19]

Shiwang Ma. Nontrivial periodic solutions for asymptotically linear hamiltonian systems at resonance. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2361-2380. doi: 10.3934/cpaa.2013.12.2361

[20]

Paolo Gidoni, Alessandro Margheri. Lower bound on the number of periodic solutions for asymptotically linear planar Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 585-606. doi: 10.3934/dcds.2019024

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (154)
  • HTML views (153)
  • Cited by (0)

Other articles
by authors

[Back to Top]